Aib

Figure 33-66 A, Amoxicillin drug eruption in young woman with mononucleosis. B, Amoxicillin rash in child with otitis media. © Richard P. Usatine.)

Figure 33-67 Urticarial drug eruption secondary to trimethoprim-sulfamethoxazole (TMP-SMX) therapy. © Richard P. Usatine.)
Figure 33-68 Erythema multiforme secondary to recurrent genital herpes simplex. © Richard P. Usatine.)

NSAIDs, sulfonamides or other antibiotics, antiepileptics, and barbiturates.

Lesions begin as dull-red macules or urticarial plaques on the palms, soles, or extensor surfaces of the extremities and tend to expand in size. A small papule, vesicle, or bulla develops in the center with concentric rings forming around the blister. The center of the lesion becomes dusky or violaceous from necrosis of the epidermis. Most EM cases spontaneously subside within 3 weeks without sequelae.

Identification of the cause should be made, if possible. Patient should be queried for prescription and OTC medications and history of HSV. A thorough examination should be performed, looking for oral or genital ulcers with Tzanck prep or DFA test for HSV. Cultures of the skin, nose, throat, and conjunctiva are indicated to evaluate for infections and treated appropriately.

Was this article helpful?

0 0
Alternative Medicine

Alternative Medicine

Discover How to Heal Yourself Naturally! Safe, All-Natural Alternatives to Taking High-Cost, Side-Effect-Laden Prescription Drugs! If you are tired of paying the high cost of prescription drugs if you are tired of worrying about prescription drug side affects or if you just dont want to risk becoming dependent on prescription drugs then have I got great news for you!

Get My Free Ebook


Post a comment